Alert archive / Kansas / Wind Advisories in 2024

Wind Advisory 2, NWS Wichita, KS

February 7, 20245 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 7, 2024, 2:55 PM CST for 5 counties in Kansas. It took effect at Feb 8, 2024, 8:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2024, 2:55 PM CST (20:55 UTC)
In effect from
Feb 8, 2024, 8:00 AM CST
Expired
Feb 8, 2024, 5:00 PM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 145 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2961 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS73 KICT 072055
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
255 PM CST Wed Feb 7 2024

KSZ072-095-096-099-100-081100-
/O.NEW.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/
Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Iola, Humboldt, Neodesha, Fredonia, 
Chanute, Coffeyville, Independence, and Parsons
255 PM CST Wed Feb 7 2024

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties.

* WHEN...From 8 AM to 5 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>052-067-068-082-083-080600-
/O.CON.KICT.WI.Y.0001.000000T0000Z-240208T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
255 PM CST Wed Feb 7 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 25 to 30 mph, with gusts up to 45 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Now until Midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Small tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
341 
WWUS73 KICT 080531
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1131 PM CST Wed Feb 7 2024

KSZ032-033-047>052-067-068-082-083-080800-
/O.EXT.KICT.WI.Y.0001.000000T0000Z-240208T0800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
1131 PM CST Wed Feb 7 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CST THURSDAY...

* WHAT...South winds 25 to 30 mph, with gusts up to 45 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 2 AM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Small
  tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ072-095-096-099-100-081945-
/O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/
Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Iola, Humboldt, Neodesha, Fredonia, 
Chanute, Coffeyville, Independence, and Parsons
1131 PM CST Wed Feb 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST
THURSDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties.

* WHEN...From 8 AM to 5 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Small
  tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
945 
WWUS73 KICT 080806
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
206 AM CST Thu Feb 8 2024

KSZ032-033-047>052-067-068-082-083-080915-
/O.EXP.KICT.WI.Y.0001.000000T0000Z-240208T0800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
206 AM CST Thu Feb 8 2024

...WIND ADVISORY HAS EXPIRED...

Winds across central Kansas have decreased below advisory levels,
so the wind advisory has expired.

$$

KSZ072-095-096-099-100-082215-
/O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/
Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Iola, Humboldt, Neodesha, Fredonia, 
Chanute, Coffeyville, Independence, and Parsons
206 AM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties.

* WHEN...From 8 AM to 5 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Small
  tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
456 
WWUS73 KICT 081144
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
544 AM CST Thu Feb 8 2024

KSZ072-095-096-099-100-082300-
/O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/
Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Iola, Humboldt, Neodesha, Fredonia, 
Chanute, Coffeyville, Independence, and Parsons
544 AM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties.

* WHEN...From 8 AM to 5 PM CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Small
  tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
654 
WWUS73 KICT 082102
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
302 PM CST Thu Feb 8 2024

KSZ072-095-096-099-100-082300-
/O.CON.KICT.WI.Y.0002.000000T0000Z-240208T2300Z/
Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Iola, Humboldt, Neodesha, Fredonia, 
Chanute, Coffeyville, Independence, and Parsons
302 PM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties.

* WHEN...Now until 5 PM CST This Evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Small tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
515 
WWUS73 KICT 082318
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
518 PM CST Thu Feb 8 2024

KSZ072-095-096-099-100-090030-
/O.EXP.KICT.WI.Y.0002.000000T0000Z-240208T2300Z/
Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Iola, Humboldt, Neodesha, Fredonia, 
Chanute, Coffeyville, Independence, and Parsons
518 PM CST Thu Feb 8 2024

...WIND ADVISORY HAS EXPIRED...

Winds are decreasing across southeast Kansas, therefore the wind
advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 7, 2:52 PM CST, 3 minutes earlier. Its key messages:

  • * Strongest south winds this evening/early tonight west of I-35 with isolated thunder/strong wind gusts possible. * Strongest southwest winds in southeast Kansas Thursday along with elevated grassland fire danger risk. * Trending cooler over the weekend closer to seasonal climo. * Rain/snow mix possibly to snow with light accums/minor impacts possible Sunday thru Sunday night, mainly southern Kansas.
Area forecast discussion, Feb 7, 2:52 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
252 PM CST Wed Feb 7 2024

.KEY MESSAGES...
* Strongest south winds this evening/early tonight west of I-35
  with isolated thunder/strong wind gusts possible.

* Strongest southwest winds in southeast Kansas Thursday along
  with elevated grassland fire danger risk.

* Trending cooler over the weekend closer to seasonal climo.

* Rain/snow mix possibly to snow with light accums/minor impacts
  possible Sunday thru Sunday night, mainly southern Kansas.

&&

.DISCUSSION...
Issued at 252 PM CST Wed Feb 7 2024

Upper trof over the central/southern Rockies will lift
northeastward across the Plains/Upper Midwest tonight thru
Thursday. Decent elevated moisture transport on the brisk
southerly flow will result in weak instability ahead of a lead
shortwave aloft as it moves across the area tonight. So have
added mention generally along/west of the turnpike corridor.
The mean flow will take a more westerly component behind the
trof on Thursday with strongest winds in southeast Kansas. This
has become marginally supportive of wind advisory so have
collaborated with WFO SGF and will issue with this forecast
package.

The weather pattern will remain fairly active to end the week
and as we go thru Super Bowl weekend. Progressively stronger
shortwaves/upper trofs moving south across California and the
western conus will turn eastward across the Plains. The first
such weaker disturbance will ripple across the area during
Friday. Meanwhile, a deeper trof will develop from the Great
Basin into the Southwest conus by Saturday. Temperatures will
cool behind a cold front closer to climo by Saturday ahead of
the stronger upstream upper trof. The medium range consensus
supports tracking this upper trof just south of the area on
Sunday with marginal lift/moisture and thermal profile to
support a wintry mix possibly to a period of snow before ending
Sunday night. Per previous forecasters thoughts, any Winter
weather impacts look marginal/minor and mainly across southern
Kansas and will continue to highlight this in the hazardous
weather outlook for Super Bowl Sunday.

Darmofal

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1132 AM CST Wed Feb 7 2024

High clouds will stream overhead for much of the day with gusty
south winds persisting through the night across central and
south central Kansas. Meanwhile a upper level weather system
will move cross the region tonight and generate a band of high
based eastward moving showers. Could even see a couple brief
thunderstorms with weak elevated instability aloft. Low clouds
could briefly touch MVFR cigs over southeast Kansas Thursday
morning. Winds will switch to the southwest and remain strong
and gusty, especially over southeast Kansas.

&&

.FIRE WEATHER...
Issued at 252 PM CST Wed Feb 7 2024

Stronger southwest winds will reside across southeast Kansas on
Thursday and will combine with daytime humidity values in the
lower 30s to result in several hours of very high grassland fire
danger. However, we are not expecting red flag/critical fire
conditions.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight CST tonight for KSZ032-033-
047>052-067-068-082-083.
Wind Advisory from 8 AM to 5 PM CST Thursday for KSZ072-095-
096-099-100.

&&

DISCUSSION...KED
AVIATION...CDJ
FIRE WEATHER...KED
Hazardous weather outlook, Feb 7, 3:12 AM CST, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
312 AM CST Wed Feb 7 2024

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080915-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
312 AM CST Wed Feb 7 2024

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong and gusty south winds gusting up to around 45 mph may support
very high grassland fire danger today. These strong wind gusts will
persist through the evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty southwest winds and mild temperatures will support very high
grassland fire danger Thursday.

A mix of light rain and snow is possible across mainly the southern
half of Kansas Saturday night through Sunday night. While a major
winter event is not expected at this time, there remains some
uncertainty surrounding this storm system. Stay tuned as forecast
details are refined the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:18 AM CSTWind AdvisoryICTBarton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more24 hr

Nearby

Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.